Alert archive / Wyoming / High Wind Watches in 2023

High Wind Watch 21, NWS Cheyenne, WY

February 24, 2023Albany County, Carbon County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind watch at Feb 24, 2023, 1:27 AM MST for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Feb 24, 2023, 11:00 PM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2023, 1:27 AM MST (08:27 UTC)
In effect from
Feb 24, 2023, 11:00 PM MST
Expired
Feb 25, 2023, 1:56 AM MST
In force
3 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.5 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2023-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2023-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

485 
WWUS75 KCYS 240827
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
127 AM MST Fri Feb 24 2023

WYZ106-242300-
/O.UPG.KCYS.HW.A.0020.230225T0600Z-230226T0600Z/
/O.NEW.KCYS.HW.W.0020.230225T0600Z-230226T0600Z/
Central Laramie Range and Southwest Platte County-
Including the city of Bordeaux
127 AM MST Fri Feb 24 2023

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM
MST SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.
  Blowing snow may create visibility reductions below 1 mile at 
  times.

* WHERE...Central Laramie Range and Southwest Platte County.

* WHEN...From 11 PM this evening to 11 PM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 MPH or gusts
of 58 MPH or more can lead to property damage.

&&

$$

WYZ110-242300-
/O.NEW.KCYS.HW.A.0021.230225T0600Z-230226T0000Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
127 AM MST Fri Feb 24 2023

...HIGH WIND WATCH IN EFFECT FROM LATE THIS EVENING THROUGH 
SATURDAY AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph
  possible. Blowing snow may create visibility reductions to less
  than 1 mile at times.

* WHERE...North Snowy Range Foothills.

* WHEN...From 11PM this evening through 5PM Saturday afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

WYZ116-117-242300-
/O.NEW.KCYS.HW.A.0021.230225T1200Z-230226T0000Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker,
Federal, and Horse Creek
127 AM MST Fri Feb 24 2023

...HIGH WIND WATCH IN EFFECT FROM EARLY SATURDAY MORNING THROUGH 
SATURDAY AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible.
  Blowing snow may create visibility reductions under 1 mile at
  times.

* WHERE...South Laramie Range and South Laramie Range Foothills.

* WHEN...From 5AM Saturday through 5PM Saturday afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

BW
4 follow-up statements
595 
WWUS75 KCYS 242033
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
133 PM MST Fri Feb 24 2023

WYZ110-251215-
/O.UPG.KCYS.HW.A.0021.230225T0600Z-230226T0000Z/
/O.EXB.KCYS.HW.W.0020.230225T0600Z-230226T0000Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
133 PM MST Fri Feb 24 2023

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph
  possible. Blowing snow may create visibility reductions less 
  than one mile at times. 

* WHERE...North Snowy Range Foothills, including the Arlington 
  and Elk Mountain area along Interstate-80.

* WHEN...From 11PM this evening through 5PM Saturday afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ107-251215-
/O.EXB.KCYS.HW.W.0020.230225T0400Z-230226T0600Z/
East Platte County-
Including the cities of Wheatland and Guernsey
133 PM MST Fri Feb 24 2023

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 PM
MST SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected. Blowing snow may create visibility reductions less 
  than one mile at times. 

* WHERE...East Platte County, including the Interstate-25 corridor.

* WHEN...From 9 PM this evening to 11 PM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 MPH or gusts
of 58 MPH or more can lead to property damage.

&&

$$

WYZ106-251215-
/O.EXT.KCYS.HW.W.0020.230225T0400Z-230226T0600Z/
Central Laramie Range and Southwest Platte County-
Including the city of Bordeaux
133 PM MST Fri Feb 24 2023

...HIGH WIND WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO
11 PM MST SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.
  Blowing snow may create visibility reductions less than one mile
  at times. 

* WHERE...Central Laramie Range and Southwest Platte County,
  including the Bordeaux area along Interstate-25.

* WHEN...From 9 PM this evening to 11 PM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 MPH or gusts
of 58 MPH or more can lead to property damage.

&&

$$

WYZ118-251215-
/O.EXA.KCYS.HW.A.0021.230225T1200Z-230226T0000Z/
Central Laramie County-
Including the city of Cheyenne
133 PM MST Fri Feb 24 2023

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph 
  possible. Blowing snow may create visibility reductions less 
  than one mile at times.

* WHERE...Central Laramie County, including Cheyenne and the
  Interstate-25 corridor.

* WHEN...From 5AM Saturday through 5PM Saturday afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

WYZ116-117-251215-
/O.CON.KCYS.HW.A.0021.230225T1200Z-230226T0000Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker,
Federal, and Horse Creek
133 PM MST Fri Feb 24 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph 
  possible. Blowing snow may create visibility reductions less 
  than one mile at times. 

* WHERE...South Laramie Range and South Laramie Range Foothills,
  including the Interstate-80 corridor.

* WHEN...From 5AM Saturday through 5PM Saturday afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
851 
WWUS75 KCYS 250317
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
817 PM MST Fri Feb 24 2023

WYZ106-107-251300-
/O.CON.KCYS.HW.W.0020.230225T0400Z-230226T0600Z/
Central Laramie Range and Southwest Platte County-
East Platte County-
Including the cities of Bordeaux, Wheatland, and Guernsey
817 PM MST Fri Feb 24 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING UNTIL
11 PM MST SATURDAY...

* WHAT...West winds 35 to 45 MPH with gusts up to 65 MPH expected.
  Blowing snow may create visibility reductions less than one 
  mile at times.

* WHERE...Central Laramie Range and Southwest Platte County,
  including Interstate 25 between Chugwater and Wheatland.

* WHEN...From 9 PM this evening to 11 PM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 MPH or gusts
of 58 MPH or more can lead to property damage.

&&

$$

WYZ110-251300-
/O.CON.KCYS.HW.W.0020.230225T0600Z-230226T0000Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
817 PM MST Fri Feb 24 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING UNTIL
5 PM MST SATURDAY...

* WHAT...Southwest winds 25 to 35 MPH with gusts up to 60 MPH
  expected. Blowing snow may create visibility reductions less 
  than one mile at times.

* WHERE...North Snowy Range Foothills, including the Arlington and
  Elk Mountain along Interstate 80.

* WHEN...From 11 PM this evening through 5 PM MST Saturday afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 MPH or gusts
of 58 MPH or more can lead to property damage.

&&

$$

WYZ116>118-251300-
/O.CON.KCYS.HW.A.0021.230225T1200Z-230226T0000Z/
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker,
Federal, Horse Creek, and Cheyenne
817 PM MST Fri Feb 24 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM SATURDAY THROUGH 5
PM MST SATURDAY AFTERNOON...

* WHAT...West winds 25 to 35 MPH with gusts up to 60 MPH possible.
  Blowing snow may create visibility reductions less than one 
  mile at times.

* WHERE...South Laramie Range, South Laramie Range Foothills, and
  Central Laramie County including the Interstate 80 between 
  Cheyenne and Laramie.

* WHEN...From 5 AM Saturday through 5 PM MST Saturday afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MAJ
438 
WWUS75 KCYS 250446
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
946 PM MST Fri Feb 24 2023

WYZ110-251300-
/O.EXT.KCYS.HW.W.0020.230225T0446Z-230226T0000Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
946 PM MST Fri Feb 24 2023

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST SATURDAY...

* WHAT...West to southwest winds 25 to 35 MPH with gusts up to 60
  MPH expected. Blowing snow may create visibility reductions 
  less than one mile at times.

* WHERE...North Snowy Range Foothills, including the Arlington 
  and Elk Mountain along Interstate 80.

* WHEN...Until 5 PM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 MPH or gusts
of 58 MPH or more can lead to property damage.

&&

$$

WYZ106-107-251300-
/O.CON.KCYS.HW.W.0020.000000T0000Z-230226T0600Z/
Central Laramie Range and Southwest Platte County-
East Platte County-
Including the cities of Bordeaux, Wheatland, and Guernsey
946 PM MST Fri Feb 24 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SATURDAY...

* WHAT...West to southwest winds 35 to 45 MPH with gusts up to 65
  MPH expected. Blowing snow may create visibility reductions 
  less than one mile at times.

* WHERE...Central Laramie Range and Southwest Platte County, 
  including Interstate 25 between Chugwater and Wheatland.

* WHEN...Until 11 PM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 MPH or gusts
of 58 MPH or more can lead to property damage.

&&

$$

WYZ116>118-251300-
/O.CON.KCYS.HW.A.0021.230225T1200Z-230226T0000Z/
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker,
Federal, Horse Creek, and Cheyenne
946 PM MST Fri Feb 24 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST SATURDAY
THROUGH SATURDAY AFTERNOON...

* WHAT...West to southwest winds 25 to 35 MPH with gusts up to 60
  MPH possible. Blowing snow may create visibility reductions 
  less than one mile at times.

* WHERE...South Laramie Range, South Laramie Range Foothills, 
  and Central Laramie County including the Interstate 80 between 
  Cheyenne and Laramie.

* WHEN...From 5 AM Saturday through 5 PM MST Saturday afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MAJ
580 
WWUS75 KCYS 250856
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
156 AM MST Sat Feb 25 2023

WYZ116>118-260015-
/O.CAN.KCYS.HW.A.0021.230225T1200Z-230226T0000Z/
/O.NEW.KCYS.HW.A.0022.230227T0300Z-230227T1500Z/
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker,
Federal, Horse Creek, and Cheyenne
156 AM MST Sat Feb 25 2023

...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...South Laramie Range, South Laramie Range Foothills and 
  Central Laramie County.

* WHEN...From Sunday evening through Monday morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

* ADDITIONAL DETAILS...Blowing snow may create visibility  
  reductions less than one mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

WYZ106-260015-
/O.NEW.KCYS.HW.A.0022.230226T2100Z-230227T1500Z/
/O.CON.KCYS.HW.W.0020.000000T0000Z-230226T0600Z/
Central Laramie Range and Southwest Platte County-
Including the city of Bordeaux
156 AM MST Sat Feb 25 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

* WHAT...For the High Wind Warning, west winds 35 to 45 mph with 
  gusts up to 70 mph. For the High Wind Watch, west winds 30 to 
  50 mph with gusts up to 80 mph possible.

* WHERE...Central Laramie Range and Southwest Platte County.

* WHEN...For the High Wind Warning, until 11 PM MST this 
  evening. For the High Wind Watch, from Sunday afternoon 
  through Monday morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

* ADDITIONAL DETAILS...Blowing snow may create visibility  
  reductions less than one mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ107-260015-
/O.NEW.KCYS.HW.A.0022.230227T0300Z-230227T1500Z/
/O.CON.KCYS.HW.W.0020.000000T0000Z-230226T0600Z/
East Platte County-
Including the cities of Wheatland and Guernsey
156 AM MST Sat Feb 25 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

* WHAT...For the High Wind Warning, southwest winds 25 to 35 mph 
  with gusts up to 65 mph. For the High Wind Watch, west winds 
  35 to 45 mph with gusts up to 70 mph possible.

* WHERE...East Platte County.

* WHEN...For the High Wind Warning, until 11 PM MST this 
  evening. For the High Wind Watch, from Sunday evening through 
  Monday morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

* ADDITIONAL DETAILS...Blowing snow may create visibility  
  reductions less than one mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ110-260015-
/O.NEW.KCYS.HW.A.0022.230226T2100Z-230227T1500Z/
/O.CON.KCYS.HW.W.0020.000000T0000Z-230226T0000Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
156 AM MST Sat Feb 25 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

* WHAT...For the High Wind Warning, southwest winds 35 to 45 mph 
  with gusts up to 70 mph. For the High Wind Watch, west winds 
  35 to 55 mph with gusts up to 80 mph possible.

* WHERE...North Snowy Range Foothills.

* WHEN...For the High Wind Warning, until 5 PM MST this 
  afternoon. For the High Wind Watch, from Sunday afternoon 
  through Monday morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

* ADDITIONAL DETAILS...Blowing snow may create visibility  
  reductions less than one mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 23, 4:55 PM MST, 8 hours 32 minutes earlier.

Area forecast discussion, Feb 23, 4:55 PM MST, 8 hours 32 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
455 PM MST Thu Feb 23 2023

.SHORT TERM...(Late this afternoon through Saturday night)
Issued at 245 PM MST Thu Feb 23 2023

Vigorous low pressure storm system located over the Upper Midwest and
Great Lakes continues to produce a wide variety of impactful winter
weather. In its wake, the arctic airmass is maintaining its icy grip
on our CWA with very cold temperatures and wind chills. Winds were
lighter this afternoon compared to yesterday, yet apparent temperatures
ranged from -5F to -25F degrees.

A potent upper low pressure system was located off the OR coast with
a trough axis extending into the Desert Southwest. A series of short
waves embedded in the southwest flow aloft were producing showers from
the Great Basin to the Four Corners. Mid/upper level clouds were
spreading northeast into south and southeast WY with snow showers
developing across western CO.

Short term forecast concerns will cold temperatures/wind chills
tonight, mountain snowfall, and potential strong winds for portions
of southeast WY.

Lead short wave to the southwest will track east-northeast over the
CWA tonight. Snow showers will increase in coverage along and west
of the Laramie Range this evening, with more isolated coverage to
the east. Low temperatures tonight will range the single digits above
to below zero. Despite the increased cloud cover, the coldest area
will be along the Pine Ridge from Converse County east to the northern
NE Panhandle. Wind speeds of 10-20 mph will lower wind chills to -20F
to -30F degrees and a Wind Chill Advisory was issued from 11 PM this
evening to 8 AM Friday morning. Snow showers will continue over Carbon
and western Albany counties Friday morning, gradually tapering off
in the afternoon. High temperatures Friday will range from the mid 20s
to mid 30s. Friday night will not be as cold with teens to lower 20s.
Total mountain snow accumulations will generally range from 4 to 8
inches, heaviest above 9500 feet. Elsewhere, accumulations will be
light, generally less than a half inch.

West-southwest winds will be increasing west of the Laramie Range
Friday afternoon with gusts of 30 to 50 MPH. 700-800mb wind speeds
increase to 55 to 60 kt Friday night and Saturday morning over the
Laramie Range. Local random forest high wind probables have trended
higher from the previous 12 hours, with 60 percent at Bordeaux. High
wind criteria is predicted between 09Z Saturday and 06Z Sunday. 850mb
CAG-CPR/CAG-BRX gradients rise above 60 meters, peaking between 60
and 70 meters Saturday. For Arlington, I-80 Summit and Foothills,
guidance shows elevated winds but not high winds. Issued a High Wind
Watch for WY Zone 106 (Bordeaux) valid from 11 PM Friday evening to
11 PM Saturday evening. The warming trend continues Saturday with
afternoon highs in the 30s and 40s.

.LONG TERM...(Sunday through Thursday)
Issued at 245 PM MST Thu Feb 23 2023

Sunday...Models indicate a progressive short wave trough aloft sweeping
across Wyoming and Colorado, though the bulk of the lift will be to
our south closer to the 500-300mb and 700-500mb quasigeostrophic lift,
thus we only anticipate scattered to numerous snow showers over our
Snowy and Sierra Madre Ranges.

Monday-Wednesday...Fast zonal flow aloft prevails with a series of
progressive short wave troughs passing overhead producing orographic
snow showers confined primarily to our Snowy, Sierra Madre and Laramie
Ranges. The best coverage of snow will be on Wednesday when low and
mid levels will be the most moist. After seasonably mild temperatures
Monday and Tuesday, a cold front will bring cooler temperatures for
Wednesday with 700mb temperatures near -14 degrees Celsius. The primary
weather effects will be occasional strong west winds, mainly for our
Wyoming wind prone locations such as Arlington, Bordeaux and Vedauwoo
where our local wind model and Craig to Casper height gradients look
favorable for wind gusts approaching high wind criteria at times. Have
adjusted our wind grids to account for these locally stronger winds.

Thursday...As the trough aloft passes overhead and winds aloft turn
northerly, decent surface to 700mb gradients suggest a breezy to windy
day, along with colder temperatures in the wake of a cold frontal
passage. Looks like enough cyclonic flow aloft to produce isolated
to scattered snow showers, most numerous over the mountains.

&&

.AVIATION...(For the 00Z TAFS through late Friday afternoon)
Issued at 455 PM MST Thu Feb 23 2023

Weak upper level trough and associated jet stream energy will push
northeast tonight across the Wyoming/Colorado border. Increasing
clouds will continue through 03z with some isolated to scattered
snow showers or snow flurries developing across the mountains and
move northeast across the eastern plains of southeast Wyoming and
western Nebraska.

HAZARDS/WEATHER TRENDS: VFR conditions will prevail this evening,
but MVFR conditions in low CIGS between 1500 to 3000 feet AGL are
expected as snow shower activity lifts northeast. Low probability of
IFR or lower conditions with this activity, so kept that out of the
TAF for now. Some fog and/or low CIGS below 500 feet are possible
around KCYS, KSNY, and KAIA after 08z Friday. Winds should remain
pretty light and variable over night with some gusty southwest winds
developing Friday afternoon around KRWL and KLAR.

&&

.FIRE WEATHER...
Issued at 245 PM MST Thu Feb 23 2023

No fire weather concerns due to high humidities and widespread snow
cover from the recent winter storm. A weather disturbance will produce
scattered snow showers tonight and Friday, mainly over the southern
Wyoming mountains. Accumulations will range from 4 to 8 inches. The
arctic cold airmass will linger tonight then move east Friday, allowing
temperatures to gradually warm into the weekend. West to southwest
winds will strengthen Friday afternoon west of the Laramie Range, then
shift east to the Laramie Range Friday night and Saturday. Periodic
weather disturbances in the southwest flow aloft will produce mountain
snow showers into early next week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...Wind Chill Advisory from 11 PM this evening to 8 AM MST Friday
     for WYZ102.

     High Wind Watch from Friday evening through Saturday evening for
     WYZ106.

NE...Wind Chill Advisory from 11 PM this evening to 8 AM MST Friday
     for NEZ002-003-095-096.

&&

SHORT TERM...MAJ
LONG TERM...RUBIN
AVIATION...TJT/AM
FIRE WEATHER...MAJ
Hazardous weather outlook, Feb 23, 11:17 AM MST, 14 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1117 AM MST Thu Feb 23 2023

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111-113-115-
118-119-241830-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-Goshen County-
Central Carbon County-Southwest Carbon County-
Upper North Platte River Basin-Laramie Valley-
Central Laramie County-East Laramie County-
1117 AM MST Thu Feb 23 2023

This hazardous weather outlook is for portions of Panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Temperatures will slowly moderate into the single digits above
zero this afternoon. Wind chill temperatures will range from
-10 to -20 degrees.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required.

WYZ106-110-116-117-241830-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
1117 AM MST Thu Feb 23 2023

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Temperatures will slowly moderate into the single digits above
zero this afternoon. Wind chill temperatures will range from
0 to -15 degrees.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Winds will strengthen Friday afternoon and continue into Saturday
morning, and again Sunday night and Monday. Strong winds with
gusts of 50 to 60 MPH will be possible.

.Spotter information statement...

Spotter activation will not be required.

WYZ112-114-241830-
Sierra Madre Range-Snowy Range-
1117 AM MST Thu Feb 23 2023

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Periods of light to moderate snow will develop late this afternoon
and continue tonight. Two to four inches is expected. Winds gusting
to 30 MPH will produce patchy blowing snow.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The snow will linger Friday morning then taper off in the afternoon.
Winds gusting to 50 MPH will create areas of blowing snow.

.Spotter information statement...

Spotter activation will not be required.

MAJ

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 1:27 AM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte42 hr
Feb 24, 1:27 PM MSTSpecial Weather StatementCYSLaramie48 min

Nearby

High Wind Watches in Wyoming, 2023Every high wind watch in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.